I was curious about Abilify, first off have you personally seen a huge increase in weight after getting on abilify? I hardly have an appetite, even without meds, and it's very hard for me to gain weight. I also exercise pretty modestly, about an hour a day. Would I be safe from weight gain caused by Abilify? The only antipsychotic I've been on long term was Seroquel, helped me a lot and I don't think I gained more than 10 pounds, which could've just been me not being so depressed and having an appetite again. Is the same likely for Abilify? I am just terrified of this because I have gained a large amount of weight, over 20 pounds from one medication which was Remeron. It really messed with my body and I am terrified of that happening again, because honestly, being fat makes me feel ugly and even more depressed.
Second, I wanted to talk about something my psych brought up to me. He said that Abilify and it's relative Rexulti, have "pro-cognitive" effects, meaning they help with brain fog, apathy, concentration, motivation, and even energy. Apparently both are used for ADHD, with even the makers of Rexulti trying to get it approved for ADHD. Have any of your experienced this from either of the two? Because I am in need of something that helps with cognition, mainly apathy and low, low motivation and interest.
Bottom line, I am very interested in Abilify and its sister Rexulti. They are very interesting pharmacologically, with them being sort of unique antipsychotics... I would be taking Abilify for depression and as an add on to an antidepressant, by the way. I've always been scared of the word "antipsychotic" but knowing how Seroquel basically annihilated my depression in the past, I can't deny their benefits. Please share your experience, and as always, thanks for helping me out.
Hi there, I was just wondering if anyone here has tried Rexulti as an AD adjunct for depression. Please tell me what you thought of it, I know it's very similar to Abilify, but surprisingly Rexulti under my insurance + the manufacturer discount card is cheaper than generic Abilify, so I want to get familiar with it. I have only had one true experience with an AAP, Seroquel, and it was actually really nice but it made me sleep like a rock, so I got off it years ago. I'm not switching to Rexulti at the moment, but my psych let me know it's the next option if Wellbutrin doesn't work out.
Again, let me know your experiences with it, and I guess Abilify too since they are similar. The thought of being on an AAP scares me, with all the side effects and such, especially for depression. But I have read Rexulti and Abilify both have "pro-cognitive" effects which is exactly what I need. Also, has it helped with your anxiety at all? Do AAPs generally help with anxiety? Because if I'd be able to get off Klonopin that would be a plus. Thank you all for any replies!
I've taken Abilify for almost 10 years. I was originally put on it for anxiety, which was rather unwise. I havn't felt good from doing exercise since being on it. However, It did seem to help with OCD. My OCD used to center around cleanliness, now I don't care much. Now my OCD involves intrusive, repetitive thoughts.
I am on 10mg Abilify 300mg Luvox, 50 mg Lamictal, 500mg Depakote, and 50mg hydroxyzine as needed.
5 months ago my Abilify does was increased from 5mg to 10mg. Everything was great for a month or 2, not anymore.
I've been told that the intrusive, repetitive thoughts are part of OCD and not schizophrenia. However, I'm wondering if I have schizophrenia anyway since the thoughts are related to my daily activities.
Has anyone heard of intrusive thoughts being linked to schizophrenia? If so, would a different antipsychotic be more effective?
To complicate things, I am a slow metabolizer. Geodon knocked me out for 18 hours! A prior doctor put me on perphenazine after that because he found an article showing the same problem in someone else, and success with perphenazine. I found an article that stated that perphenazine is metabolized by three enzymes while Geodon is metabolized by one. Unfortunately I don't have those articles now. The downside to perphenazine is that it made me depressed at high doses. I tried risperdal, but It made me anxious. I'm willing to try anything again as long as I'm not asleep for 18 hours.
Hi! So I'll start with history, I guess. I have always liked drinking. It helped with anxiety. The drinking started to get really bad after the loss of two family members within several months. It got unmanageable after taking care of my dad through hospice until the day he passed. That was a couple months after the last family member I lost. The drinking continued through the next year as I had bad depression. In the middle of that year I lost two more family members. The drinking continued. Blacking out often. Hiding bottles from the wife. Taking a couple of shots at lunch until I could get home. At this time I also started having hypersexuality issues. Having a really hard time concentrating on work daydreaming about sex and the reckless encounters I had trying to fulfill the need for sex. No matter how much sex I had I was in need of more within a half hour. On my last visit to the docs to renew my Lexapro 20mg prescription, I let him know that my depression was getting worse so he gave me bupropion xl 300mg. Within a week and a half my craving for sex and drinking went away. I didn't tell the doc about my issues because I was to embarrassed.
Can anyone explain why the bupropion helped? Does this mean anything in relation to dopamine and my issues? Does this fall under any illness category?
Thank you in advance for your polite and insightful thoughts!
ive been on inVega sustenna for three months and my side effects are terrible on this drug. Blanking out, bad memory, lack of creativity, bad focus, slow mind and worse of all, anhedonia. Both sexual and emotional alike. It’s been three months and these things still have not lifted. I know it’s not my illness because my schizophrenia gives me heightened emotions and gets me high, and these side effects all started for the first time since I took the drug.
Maintena is coming out in my country this December and I was thinking of asking my pdoc to switch to it. I heard that abilify can cause blurred vision and if you’re unlucky td, I’m scared of this. I’ve taken abilify tablet form before for around a week to a month or so at five milligrams, and didn’t get blurred vision or td, would anything change with the injection form? And also what is your experience on this drugs injection form?